Heavy Rain, Marion
- When
- June 16, 2:38 PM EST
- Where
- Marion County, 1.84 mi SW of Orange Blossom Hills
- Reported by
- CoCoRaHS
- Coordinates
- 28.960, -82.000
Station measured 2 inches of rainfall with afternoon thunderstorm.
Weak steering flow enabled both sea breezes to drift inland and trigger strong storms over a moist and unstable environment.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Weak steering flow enabled both sea breezes to drift inland and trigger strong storms over a moist and unstable environment.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 16, 1:57 PM EST, 41 minutes earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 257 PM EDT Sun Jun 16 2019 .NEAR TERM .../thru Monday/... Upper ridging across southeastern U.S. this period, with weak low pressure aloft over central FL. Expect decent coverage of showers/t-storms this afternoon and again Monday afternoon along sea breezes, with greatest coverage where they converge near spine of FL peninsula late each afternoon, lesser coverage interior se GA where precipitable water values and instability a bit less. Locally strong gusty winds possible, along with heavy rain due to slow storm motion. Patchy fog possible across interior areas late Tonight. Low temperatures Tonight and high temperatures Monday supported by latest guidance, with high temperatures Sunday a little warmer s-ctrl GA...lower 90s...compared to n-ctrl/ne FL...upper 80s. .SHORT TERM.../Monday Night thru Tuesday night/... Similar weather expected Tuesday with sea breeze convection, greatest coverage interior areas. Model guidance indicates a weak shortwave trough will move over srn GA Tuesday night and could maintain scattered convection there much of the night, with more isolated activity further south. High temperatures Tuesday will again range from upper 80s n-ctrl FL to lower 90s s-ctrl GA. .LONG TERM.../Wednesday thru Saturday/... As advertised the past few days, westerlies become established further south over and north of forecast area Wednesday and Thursday, while the next upper ridge builds over the area late Friday and Saturday. Weak waves in the flow could enhance precipitation coverage, supporting likely POP values Wed/Thu. Lesser coverage is expected Fri/Sat beneath building upper ridge. 1000-850mb thickness values increase during this period, supporting slightly above normal temperatures. && .AVIATION...Duval Co. TAF sites have been busy this early afternoon as slow moving showers and thunderstorms have pulsed around for an hour or so. Activity is still expected to slowly move west so TEMPO groups until 19Z for JAX and VQQ. Throughout the afternoon, convection moves further inland with GNV seeing the late afternoon round. Showers and thunderstorms fade late in the evening across the western portion of the peninsula with partly cloudy skies during the overnight. Fog is once again possible, but confidence wasn't high enough for the 18Z TAF package. && .MARINE...Surface high pressure north of the waters will shift well east of the waters during the Weekend, then become stationary east of the waters early next week. The result will be moderate south to southeast flow with 2-4 ft seas into early next week. Rip Currents...Low to Moderate risk Sunday. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 92 70 90 / 10 40 20 60 SSI 79 86 75 87 / 10 30 20 50 JAX 73 89 73 90 / 10 50 20 70 SGJ 77 87 72 85 / 10 40 20 60 GNV 72 89 71 89 / 30 70 20 60 OCF 72 88 70 89 / 30 70 20 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. && Wolf/Cordero/Bricker
Special Weather Statement National Weather Service Jacksonville FL 123 PM EDT Sun Jun 16 2019 FLZ032-161800- Clay FL- 123 PM EDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 200 PM EDT... * At 123 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 8 miles southeast of Middleburg, moving northwest at 10 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Green Cove Springs, Middleburg, Penney Farms and Asbury Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2995 8167 2986 8182 3000 8197 3012 8179 TIME...MOT...LOC 1723Z 145DEG 9KT 2996 8181 MCGINNIS
Special Weather Statement National Weather Service Jacksonville FL 328 PM EDT Sun Jun 16 2019 FLZ140-240-162015- Central Marion FL-Eastern Marion FL- 328 PM EDT Sun Jun 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL 415 PM EDT... * At 327 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Moss Bluff, or 7 miles northeast of Emeralda, moving south at 10 mph. * Small hail, excessive cloud-to-ground lightning, winds in excess of 45 mph, and localized flooding due to heavy rainfall is possible with this storm as total rainfall amounts of 1 to 3 inches will be possible. * Locations impacted include... Weirsdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2915 8181 2910 8165 2896 8166 2896 8199 TIME...MOT...LOC 1927Z 013DEG 10KT 2905 8177 PETERSON
The Tampa radar (KTBW), 145 km away, was scanning. The volume nearest the first event began at 19:38 UTC.
3 heavy rain, 1 thunderstorm wind. Local standard time, as filed.
Station measured 2 inches of rainfall with afternoon thunderstorm.
Small and medium size tree branches were blown down along SE Baseline Road near SE Robinson Road. The time of damage was based on radar. The cost of damage was estimated.
A station measured 1 inch of rainfall in 30 minutes.
The Gilchrist County EOC rain gauge measured 2.79 inches of rainfall in 2 hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822504, 822506, 822507, 822505.